Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 103, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 1, 2005, 6:07 AM CST for Escambia County, Santa Rosa County, Florida; Baldwin County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 6:07 AM CST (12:07 UTC)
- Expired
- Apr 1, 2005, 7:00 AM CST
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 2:05 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1645 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 011211 SVRMOB ALC003-FLC033-113-011300- /O.NEW.KMOB.SV.W.0103.050401T1207Z-050401T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 607 AM CST FRI APR 1 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA ESCAMBIA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 700 AM CST * AT 604 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF SEVERE THUNDERSTORMS OVER BALDWIN COUNTY IN ALABAMA AND ESCAMBIA COUNTY IN NORTHWEST FLORIDA CAPABLE OF PRODUCING DIME TO QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....MOVING EAST AT 35 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3088 8782 3009 8807 3043 8688 3096 8678 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:55 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 1, 3:55 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 AM CST FRI APR 1 2005
.SYNOPSIS...STATIONARY FRONT NORTH OF FORECAST AREA WITH HEAVY RAIN
SOUTH OF THE FRONT. HEAVIEST RAIN HAS BEEN OVER COASTAL COUNTIES
WHERE PENSACOLA REGIONAL HAS PICKED UP OVER 10 INCHES WITH SIMILIAR
AMOUNTS ALONG AND SOUTH OF INTERSTATE 10. NUMEROUS FLASH FLOOD
WARNINGS HAVE BEEN ISSUED.
&&
.SHORT TERM...RAIN WILL REMAIN IN PICTURE UNTIL COLD FRONT SWEEPS
ACROSS FORECAST AREA. EXPECT THIS TO HAPPEN JUST BEFORE NOON OVER
MISSISSIPPI...COLD FRONT WILL BE NEAR INTERSTATE 65 JUST AFTER NOON
AND EAST OF DESTIN JUST AFTER DARK. CURRENT TORNADO WATCHES SET TO
EXPIRE AT 7 AM...WOULDNT SUPRISE ME TO SEE A NEED FOR ADDITIONAL
WATCHES THIS MORNING...ESPECIALLY NEAR THE COAST. FRONT BRINGS DRIER
AND COOLER/COLDER AIR WITH GUSTY NORTHWEST WINDS BY EARLY AFTERNOON
OVER THE WESTERN HALF. CLOUDS WILL LINGER INTO THIS EVENING WITH
WIND REMAINING UP ENOUGH TO KEEP TEMPERATURES BETWEEN 45 AND 55 FROM
NORTH TO SOUTH. BREEZY AND COOL SATURDAY WITH TEMPERATURES DROPPING
INTO THE MID 30S OVER THE NORMALLY COLD LOCATIONS.
.LONG TERM...NOT MUCH CHANGE HERE FROM PREVIOUS FORECAST. ANOTHER
SYSTEM CROSSES FORECAST AREA TUESDAY NIGHT INTO THURSDAY WITH A
DECENT CHANCE OF RAIN BUT NOT AS COOL.
&&
.MARINE...SMALL CRAFT ADVISORIES TODAY INTO THE WEEKEND. GFS MARINE
MOS GUIDANCE SHOWS WINDS TO GALE FORCE LATER TONIGHT BUT WILL KEEP
SUSTAINED WINDS BELOW GALE FORCE AT THIS TIME.
&&
.FIRE WEATHER...DESPITE ALL THE RAIN OVER THE PANHANDLE...GUIDANCE
HAS DEW POINTS LOW ENOUGH TO SUPPORT A FIRE WEATHER WATCH FOR THE
PANHANDLE ON SATURDAY. AIR MASS IS QUITE DRY BUT WILL WAIT AND SEE.
DIFFICULT TO SEE REAL LOW HUMIDITY WITH STANDING WATER ALL OVER THE
PLACE./11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 49 66 40 / 90 10 0 0
PENSACOLA 75 49 70 43 / 90 20 0 0
DESTIN 70 51 71 46 / 90 30 0 0
EVERGREEN 74 45 67 37 / 90 20 0 0
WAYNESBORO 70 44 68 36 / 90 10 0 0
CAMDEN 72 45 66 38 / 90 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670. FLASH FLOOD WATCH
UNTIL NOON ALZ051>064.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. FLASH FLOOD WATCH UNTIL
NOON FLZ001>006.
MS...FLASH FLOOD WATCH UNTIL NOON MSZ067-075-076-078-079.
&&Hazardous weather outlook, Apr 1, 5:07 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 507 AM CST FRI APR 1 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011706- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 507 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AS AN UPPER SYSTEM CROSSES THE AREA TODAY STRONG SOUTHERLY FLOW WILL FEED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...WITH DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS THE PRIMARY THREATS. THE WIND PROFILE ALSO INDICATE THE POSSIBILITY OF ISOLATED TORNADOES. FLOODING OF AREAS ALONG AND SOUTH OF STONE COUNTY MISSISSIPPI TO THE WESTERN FLORIDA PANHANDLE WILL BE LIKELY AS STORMS CONTINUE TO BRING RAINFALL RATES OF ONE TO TWO INCHES TO ALREADY SATURATED AREAS. STRONG SOUTHERLY FLOW WILL PUSH MOISTURE OVER THE AREA TODAY AHEAD OF AN UPPER DISTURBANCE CROSSING THE AREA LATER TODAY. THE BEST CHANCE FOR SEVERE WEATHER WILL BE THIS MORNING...WITH THE UPPER DISTURBANCE SWINGING EAST OF THE AREA AND ASSOCIATED FRONT CROSSING THE AREA THIS AFTERNOON. AHEAD OF THIS FRONT...IN ADDITION TO WINDS GUSTING TO 70 MPH AND HAIL TO THE SIZE OF QUARTERS... THE LIKELIHOOD OF MULTIPLE STORMS CROSSING SOME AREAS MEANS THAT ADDITIONAL FLOODING IS LIKELY. THE STRONG ONSHORE...THEN OFFSHORE FLOW WILL CREATE A ROUGH SURF AND CREATE A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL BE LIKELY.
In the hours before
Special weather statement, Apr 1, 1:50 AM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 150 AM CST FRI APR 1 2005 ALZ052-053-010815- WASHINGTON-CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 150 AM CST FRI APR 1 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND CLARKE COUNTIES... AT 145 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF HAWTHORN...AND MOVING NORTHEAST AT 60 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LEROY...PRESTWICK...JACKSON...WINN...WALKER SPRINGS AND ALLEN THROUGH 215 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:22 PM CST | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 4 hr |
| Mar 31, 7:30 PM CST | Flash Flood Warning | MOB | Escambia | 2 hr |
| Mar 31, 9:27 PM CST | Flash Flood Warning | MOB | Escambia | 3 hr |
| Mar 31, 10:04 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 26 min |
| Mar 31, 10:12 PM CST | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 4 hr |
| Apr 1, 12:20 AM CST | Flash Flood Warning | MOB | Escambia | 3 hr |
| Apr 1, 12:34 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 56 min |
| Apr 1, 1:27 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 18 min |
| Apr 1, 1:42 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 18 min |
| Apr 1, 2:00 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 60 min |
| Apr 1, 2:25 AM CST | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 4 hr |
| Apr 1, 4:45 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 75 min |
| Apr 1, 6:30 AM CST | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Apr 1, 6:30 AM CST | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 30 min |
| Apr 1, 7:09 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 66 min |
| Apr 1, 9:38 AM CST | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Mar 31, 6:29 PM CST | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Mar 31, 9:21 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Mar 31, 9:46 PM CST | Special Marine Warning | MOB | 59 min | |
| Mar 31, 10:23 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 37 min |
| Mar 31, 10:28 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Mar 31, 10:30 PM CST | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Mar 31, 10:32 PM CST | Special Marine Warning | MOB | 13 min | |
| Mar 31, 11:16 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 29 min |
| Mar 31, 11:25 PM CST | Special Marine Warning | MOB | 65 min | |
| Mar 31, 11:28 PM CST | Flash Flood Warning | MOB | Mobile | 3 hr |
| Mar 31, 11:46 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 29 min |
| Apr 1, 12:28 AM CST | Special Marine Warning | MOB | 2 hr | |
| Apr 1, 12:33 AM CST | Special Marine Warning | MOB | 57 min | |
| Apr 1, 12:39 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 36 min |
| Apr 1, 12:48 AM CST | Special Marine Warning | MOB | 27 min | |
| Apr 1, 12:49 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 26 min |
| Apr 1, 1:08 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 64 min |
| Apr 1, 1:11 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 34 min |
| Apr 1, 1:22 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 23 min |
| Apr 1, 1:40 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 20 min |
| Apr 1, 1:46 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 29 min |
| Apr 1, 1:58 AM CST | Special Marine Warning | MOB | 62 min | |
| Apr 1, 2:20 AM CST | Special Marine Warning | MOB | 25 min | |
| Apr 1, 2:32 AM CST | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 1, 2:55 AM CST | Special Marine Warning | MOB | 65 min | |
| Apr 1, 3:39 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| Apr 1, 3:56 AM CST | Special Marine Warning | MOB | 64 min | |
| Apr 1, 4:08 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 67 min |
| Apr 1, 4:14 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 31 min |
| Apr 1, 4:23 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 37 min |
| Apr 1, 4:40 AM CST | Special Marine Warning | MOB | 2 hr | |
| Apr 1, 4:57 AM CST | Special Marine Warning | MOB | 63 min | |
| Apr 1, 5:19 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 41 min |
| Apr 1, 5:19 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 41 min |
| Apr 1, 5:29 AM CST | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 1, 6:00 AM CST | Special Marine Warning | MOB | 60 min | |
| Apr 1, 6:52 AM CST | Special Marine Warning | MOB | 2 hr | |
| Apr 1, 9:00 AM CST | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Apr 1, 12:22 PM CST | Special Marine Warning | MOB | 53 min | |
| Apr 1, 5:32 PM CST | Special Marine Warning | MOB | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.